Wildfire, Berks
- When
- April 4, 12:30 PM EST to 5:00 PM EST
- Where
- Berks forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
A stubborn brush fire occurred in Alsace Township in Berks County on Buck Run Road during the afternoon of the 4th. The fire spread across Deer Path Hill.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A stubborn brush fire occurred in Alsace Township in Berks County on Buck Run Road during the afternoon of the 4th. The fire spread across Deer Path Hill. Thirty fire companies battled the blaze and included the use of Water Tank planes. The fire started when embers from burning material spread. Gusty north winds (peak gust 31 mph in Reading that day) and the recent dry weather helped spread the fire quickly.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 4, 11:45 AM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT WED APR 4 2012
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE AND COLD FRONT WILL MOVE THROUGH THE
REGION TODAY. A LARGE HIGH PRESSURE SYSTEM WILL BUILD SOUTHWARD FROM
CANADA FOR THE END OF THE WEEK INTO THE EARLY PART OF NEXT WEEK. A
SERIES OF FRONTAL BOUNDARIES ARE EXPECTED TO AFFECT THE AREA LATE
DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ESTF UPDATE MAINLY FOR SKY COVER ADJUSTMENTS SLOWING CLEARING
SOUTH SLIGHTLY. LATEST LAV GUIDANCE CONTINUES TO SUPPORT FORECAST
MAX TEMPS AND DROP IN DEW POINTS.
TRACE SHOWERS OCCURRED ACROSS NORTHERN NEW JERSEY LATE THIS PAST'
TUESDAY EVENING. A SECOND BATCH OF SHOWERS RACED SEWD FROM CENTRAL
PA THRU SE PA...CENTRAL AND S NJ...N DE AND NE MD BETWEEN 07Z-
09Z DEPOSITING MINOR AMTS OF MEASURABLE .01 HERE AND THERE.
UKMET AND ECMWF HAD A DECENT AND BEST IDEA ON THIS MINOR QPF.
CLEARING WILL OCCUR BUT IS DELAYED SLIGHTLY. DRYING IS RAPIDLY
EVAPORATING THE MID DECK CLOUDS IN NE PA INTO NW NJ WHILE THE REMAINING
MID DECK CLEARS SEWD FROM NW PA.
THINK PHL HAS A BRILLIANTLY SUNNY AFTN.
THIS WONT FLAW THE CHARACTER OF THE DAY AS P/S SHOULD CONTINUE TO
WORK FOR DE/E MD AND SUNNY ELSEWHERE.
THIS AFTERNOON LOOKS BEAUTIFUL FOR EARLY APRIL!
TEMPERATURES WILL BE SLIGHTLY WARMER THAN TUESDAYS. RANGING FROM THE
60S NORTH TO 70S SOUTH...EXCEPTION UPPER 50S POCS. USED THE 00Z/4
GFS MAV MOS SOLELY SINCE THE 00Z/4 NAM METMOS LOOKS TOO COLD...
ESPECIALLY WHEN CONSIDERED AGAINST ALL THE OTHER MODEL 2M TEMP FCSTS
FOR 18Z AS WELL AS THE NAM'S OWN RATHER WARM BL TEMP OF ABOUT 17C AT
KPHL. THE NEW 06Z NAM CONTINUES ON TRACK WITH ITS PRIOR 00Z FCST
BL TEMPS.
VIRTUALLY 100 PCT SUNSHINE BY MIDDAY NORTH BUT CIRRUS MAY PREVENT
MORE THAN A P/S CONDITION IN SE MD AND S DE THIS AFTN.
WINDS WILL INCREASE WITH HEATING AND G25 MPH SHOULD BE WIDESPREAD
AFTER 11 AM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TONIGHT...ISSUED A FROST ADVY FOR LEHIGH VALLEY REGION...CONFIDENCE
NOT IDEAL BUT LOW TEMPS 34-36 SHOULD PERMIT A LITTLE FROST...ALBEIT
BRIEF. WORDED PATCHY FROST ADJACENT IN NNJ VCNTY MORRIS HUNTERDON
AND SOMERSET COUNTIES WHERE NO ADVY. THIS ADVY ISSUANCE IS NOT
WITH IDEAL 100 PCT CONFIDENCE AND LOW TEMPS MAY END UP SLIGHTLY TOO
WARM IF A SLIGHTLY STIRRING N WIND OCCURS.
N WIND TONIGHT BRIEFLY INCREASES IN THE LATE EVENING DUE TO
TIGHTENING OF THE PRES GRADIENT. USED THE HIGHER OF THE AVBL 00Z/4
NAM/GFS MOS SUSTAINED WIND GUIDANCE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
TWO MAIN FEATURES WILL COME INTO PLAY DURG THE EXTENDD PD. THE
FIRST WILL BE A LARGE AREA OF HIGH PRESSURE THAT WILL BUILD DOWN
FROM CANADA AND DOMINATE THE WX INTO EARLY NEXT WEEK. THE SECOND
FEATURE IS AN AREA OF LOW PRESSURE WHICH WILL MOVE OFF THE SERN
CONUS COAST LATE THIS WEEK AND THEN RAPIDLY INTENSIFY AS IT MOVES
TWD THE CANADIAN MARITIMES. THIS LOW IS THEN FCST TO RETROGRADE
AND WITH THE ASSISTANCE OF SOME ENERGY DROPPING DOWN FROM ERN
CANADA WILL CARVE OUT A LARGE TROF OVER THE ERN CONUS FOR THE ERLY
AND MIDDLE OF PORTIONS OF NEXT WEEK.
THE HIGH PRESSURE SYSTEM WILL MOVE DOWN ACROSS THE MIDWEST EARLY
ON THURSDAY AND BUILD EWD THROUGH THE WEEKEND. EXPECT DRY WX WITH
TEMPS NR OR SLIGHTLY ABV NRML, LITTLE IN THE WAY OF CLOUDS, BUT IT
WILL BE BREEZY WITH THE PRESSURE GRADIENT BETWEEN THE HIGH AND THE
STRENGTHENING LOW OFF THE COAST. THE DRY AND WARM WX WILL CONTINUE
THROUGH ABOUT MONDAY. THEN, SOME ENERGY DROPPING DOWN FROM CANADA
AND THE SHARPENING TROUGH WILL BRING AN INCREASE IN CLOUDS INTO
EARLY NEXT WEEK. THE MDLS CONTINUE TO DIFFER ON THE TIMING AND
AREAL EXTENT OF ANY PRECIP CHCS, SO FOR NOW WILL CONTINUE TO RUN
WITH SCHC AND LOW CHC POPS UNTIL IT BECOMES CLEARER AS TO WHICH PD
OR PDS HAVE THE BEST SHOT OF RAIN. CONFIDENCE IS LOW AS TO WHICH
TIME FRAME WILL BE BUT OVERALL PRECIP POTENTIAL DOES NOT SEEM THAT
HIGH ATTM EITHER.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
A VFR TAF PACKAGE WILL BE ISSUED AT 18Z. SOME HIGH LEVEL AND
POSSIBLY SOME MID LEVEL CLOUDS WILL MOVE ACROSS THE TERMINALS FROM
THE KPHL AREA AIRPORTS SOUTHWARD THIS AFTERNOON. NORTHWEST WINDS
WILL AVERAGE AROUND 15 KTS WITH GUSTS MAINLY IN THE LOWER 20S. THE
GUSTS HAVE BEEN UNDERPERFORMING SO FAR TODAY, BUT ACARS AND VAD
WIND SOUNDINGS SUGGEST THEY ARE LIKELY TO OCCUR.
FOR THIS EVENING, NOT AS CONFIDENT ABOUT GUSTINESS CONTINUING, MAY
BE MORE SPORADIC, OR AS SPORADIC AS ITS BEEN TODAY SO FAR. SKIES
SHOULD CLEAR. WHILE WINDS WILL VEER TO THE NORTH AND BE LIGHTER
OVERNIGHT, NO FOG IS FORECAST.
SOME CIRRUS LEVEL CLOUDINESS ANTICIPATED INTO EARLY THURSDAY
AFTERNOON. NORTH TO NORTHWEST WINDS WILL AVERAGE 10 TO 15 KTS.
FOR NOW WE ARE NOT FORECASTING ANY GUSTINESS.
OUTLOOK...
HIGH PRESSURE WILL DOMINATE THE WX PATN THRU THE WEEKEND AND
EXPECT VFR CONDS TO PREVAIL. THE WIND COULD BECOME GUSTY FROM THE
NW BY THE WEEKEND AS THE PRESSURE GRADIENT INCREASES BETWEEN THE
AFOREMENTIONED HIGH AND A STRENGTHENING AREA OF LOW PRESSURE
MOVING NORTHWARD IN THE ATLANTIC.
&&
.MARINE...
SCA HEADLINE FOR ONLY THE NNJ PTN OF THE WATERS ATTM. FIRST CHANCE
OF ADVY WIND SHOULD BE SANDY HOOK TO 44065 LATE THIS AFTN OR
EVENING AS GUSTY NW WINDS DEVELOP. IF G25-30 KT DEVELOP LATE THIS
EVENING...THEN A GOOD CHC THEY WILL SLIDE RAPIDLY SOUTH DURING THE
NIGHT AND THAT WE WOULD NEED TO EXPAND THE ADVY SOUTHWARD TO INCL
MOST OF THE REMAINING ATLC COAST WATERS AS WELL AS LOWER DE BAY.
NO MATTER...THE EVENT IS PROBABLY BRIEF A 2-5 HR PERIOD PRIMARILY
IN THE 02Z-10Z TIME FRAME.
WARM AIR OVER THE COOLER WATERS IS THE INITIAL CONCERN THAT THIS MAY
BE OVERDONE AND SO ONLY ISSUED AGAINST OKX AREA WHERE SCA ALREADY
POSTED. ALSO...THE 00Z GFS WAS NOT QUITE AS EMPHATIC ON WIND TRANSFER.
OUTLOOK...
HIGH PRESSURE WILL BUILD DOWN FROM CANADA FOR THURSDAY THROUGH THE
WEEKEND AND WINDS AND SEAS WILL REMAIN BELOW CRITERIA THRU THE END
OF THE WEEK. HOWEVER, AN AREA OF LOW PRESSURE IS FORECAST TO
STRENGTHEN AS IT MOVES OFF THE SERN COAST ON FRIDAY THEN TWD THE
CANADIAN MARITIMES. THE PRESSURE GRADIENT BETWEEN THIS LOW AND THE
HIGH PRESSURE WILL TIGHTEN AND WINDS WILL INCREASE FROM THE NW.
ITS PSBL THAT OVER THE WKND WE COULD NEED MARINE FLAGS DEPENDING
ON THE STRENGTH AND PATH OF THE LOW AS IT MOVES BY OFF THE CST.
&&
.FIRE WEATHER...
AFTER COORDINATION WITH PARTNERS, RED FLAG WARNINGS WERE ISSUED
FOR NEW JERSEY, PENNSYLVANIA, AND NORTHERN DELAWARE. WINDS ARE
EXPECTED TO INCREASE TODAY WITH SUSTAINED 15-20 MPH WITH GUSTS UP
TO 30 MPH AND RELATIVE HUMIDITIES ARE ALREADY DROPPING IN THE 20S.
FOR THE REST OF DELAWARE AND THE EASTERN SHORE OF MARYLAND, WINDS
ARE EXPECTED TO BE LESS AND RELATIVE HUMIDITIES A LITTLE HIGHER.
THEY MAY STILL GET CLOSE TO RED FLAG CRITERIA, BUT AFTER
COORDINATION WITH PARTNERS, WE STAYED WITH AN SPS FOR NEAR RFW
CONDITIONS.
WITH HIGH PRESSURE BUILDING ACROSS THE AREA FOR THE END OF THE
WEEK, RELATIVE HUMIDITIES MAY APPROACH OR FALL BELOW 30 PERCENT.
HOWEVER, THE WINDS SHOULD NOT BE AS STRONG AS TODAY. SO RED FLAG
CONDITIONS ARE NOT ANTICIPATED AT THIS TIME FOR THURSDAY THROUGH
THE WEEKEND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ054-055-
060>062-067>071.
FROST ADVISORY FROM 4 AM TO 8 AM EDT THURSDAY FOR PAZ060>062.
NJ...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ001-
007>010-012>027.
FROST ADVISORY FROM 4 AM TO 8 AM EDT THURSDAY FOR NJZ007.
DE...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
THURSDAY FOR ANZ450-451.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...GIGI
SHORT TERM...DRAG
LONG TERM...NIERENBERG
AVIATION...GIGI/NIERENBERG
MARINE...DRAG/NIERENBERG
FIRE WEATHER...ROBERTSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1114 AM EDT WED APR 4 2012 NJZ001-PAZ054-055-051515- SUSSEX-CARBON-MONROE- 1114 AM EDT WED APR 4 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW RELATIVE HUMIDITIES ARE EXPECTED FOR MUCH OF THE REST OF THE WEEK, BUT BELOW CRITERIA WINDS SHOULD LIMIT THE NEED FOR ANY WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ008>010-012>027-PAZ067>071-051515- NEW CASTLE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 1114 AM EDT WED APR 4 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW RELATIVE HUMIDITIES ARE EXPECTED FOR MUCH OF THE REST OF THE WEEK, BUT BELOW CRITERIA WINDS SHOULD LIMIT THE NEED FOR ANY WARNINGS. FROST OR FREEZING TEMPERATURES ARE POSSIBLE IN THE COUNTRYSIDE FOR SEVERAL HOURS EARLY FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007-PAZ060>062-051515- WARREN-BERKS-LEHIGH-NORTHAMPTON- 1114 AM EDT WED APR 4 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. LOW RELATIVE HUMIDITIES ARE EXPECTED FOR MUCH OF THE REST OF THE WEEK, BUT BELOW CRITERIA WINDS SHOULD LIMIT THE NEED FOR ANY WARNINGS. FROST OR FREEZING TEMPERATURES ARE POSSIBLE IN THE COUNTRYSIDE FOR SEVERAL HOURS EARLY FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-051515- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 1114 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINDS AND RELATIVE HUMIDITY LEVELS WILL APPROACH RED FLAG CRITERIA, BUT AFTER COORDINATION WITH STATE PARTNERS, NO WARNING WILL BE ISSUED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW RELATIVE HUMIDITIES ARE EXPECTED FOR MUCH OF THE REST OF THE WEEK, BUT BELOW CRITERIA WINDS SHOULD LIMIT THE NEED FOR ANY RED FLAG WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-051515- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1114 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1107 AM EDT WED APR 4 2012 DEZ002>004-MDZ008-012-015-019-020-042300- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON 1107 AM EDT WED APR 4 2012 ...INCREASED FIRE THREAT THIS AFTERNOON FOR CENTRAL AND SOUTHERN DELAWARE AND THE EASTERN SHORE OF MARYLAND... LOWERING RELATIVE HUMIDITY LEVELS AND GUSTY NORTHWEST WINDS WILL LEAD TO NEAR RED FLAG WARNING CRITERIA AND WILL ELEVATE THE RISK FOR THE SPREAD OF WILDFIRES. FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS, AND WILDFIRE PREVENTION AND EDUCATION, PLEASE VISIT YOUR STATE FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE. ROBERTSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379670.